MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-PANEL 11; IH-PANEL 11; 11X4 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-PANEL 11; IH-PANEL 11; 11X4 ML
Catalog Number 814070100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that a patient sample with a known anti-c yielded a 3+ reaction when tested with donor #4 of ih-panel 11.The panel was run on ih-500.The anti-v or anti-vs result was yielded using immucor cells in peg.Testing in our quality control laboratory is still ongoing.
 
Event or Problem Description
The customer reported that a patient sample with a known anti-c yielded a 2+ reaction when tested with donor #4 of ih-panel 11 (#550078), which was negative for the c antigen (ror).The anti-c had been re-identified with reagent red blood cells positive for the c antigen.The panel was run on the ih-500 analyzer.The customer just wanted to report that the donor #4 is positive for the v/vs antigen, which they confirmed by internal testing.The customer did not return the supposedly defective product for investigational testing but provided the affected patient sample as well as images of their test results.Therefore our quality control laboratory tested their retention sample of ih-panel 11, lot 8007011 on ih-500 with different donor blood samples as well as known antibodies (including anti-d and anti-c) on the ih-card ahg anti-igg which was used by the customer.Each sample reacted as expected.The deployed antibodies reacted according to the antigen pattern of the worksheet ih-panel 11.Donor #550078 of ih-panel panel 11 as well as the provided patient sample were sent to a reference laboratory which confirmed that the affected donor #550078 of ih-panel 11 was positive for the v/vs antigen.Furthermore, an anti-c (enzyme-depending), an very weak reacting anti-d as well as anti-v/vs were detectable in the patient sample provided by the customer.Based on this test results, an appropriate comment was stored in the database to donor #550078.In case of a further deployment of this donor the worksheet will contain an extra note: v+/vs+.Testing by our quality control laboratory confirmed that the allegedly defective lot of ih-panel 11 functioned correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Even though the complaint was patient related, a special comment was assigned to this donor for the reagent red blood cells.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
REAGENT RED BLOOD CELLS IH-PANEL 11
Common Device Name
IH-PANEL 11; 11X4 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key9920941
Report Number9610824-2020-00012
Device Sequence Number3931641
Product Code QHT
UDI-Device Identifier07611969952298
UDI-Public(01)07611969952298(17)200406(10)8007011
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2020
Device Catalogue Number814070100
Device Lot Number8007011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH CARD AHG ATNI-IGG, LOT 8946100; IH CARD AHG ATNI-IGG, LOT 8946100; IH-500, # 5500022; IH-500, # 5500022; IH-CELL I-II-III, LOT 8007011; IH-CELL I-II-III, LOT 8007011